MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC PRO STRAIGHT, 18G X 1.16"; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC PRO STRAIGHT, 18G X 1.16"; INTRAVASCULAR CATHETER
Model Number 392544
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd insyte autoguard bc pro straight, 18g x 1.16" the needle would not retract.There was no report of patient impact.The following information was provided by the initial reporter: when needle is safetied it does not want to retract.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 07-nov-2022.H6: investigation summary.Our quality engineer inspected the samples submitted for evaluation.Bd received 13 18g x 1.16in insyte autoguard bc devices from lot number 2164968 for the investigation.A gross visual inspection of the returned unit shows 5 units that have been used and retracted in their barrels.The other 8 units were sealed in the package and had no signs of physical damage nor use.First the used units will be tested for retraction failure.The needles were pushed out of the units to reengage the safety button.Upon disengagement, the units retracted safely in the barrels.The safety buttons on the representative units were also activated and all the units retracted safely without resistance.Therefore, the reported issue couldn¿t be confirmed.A device history record review showed no non-conformances associated with this issue during the production of this batch.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD INSYTE AUTOGUARD BC PRO STRAIGHT, 18G X 1.16"
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15696146
Report Number1710034-2022-00632
Device Sequence Number7367838
Product Code FOZ
UDI-Device Identifier00382903925445
UDI-Public00382903925445
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2025
Device Model Number392544
Device Catalogue Number392544
Device Lot Number2164968
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date10/29/2022
Supplement Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown